Alert archive / Iowa / Tornado Warnings in 2010
Tornado Warning 42, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Jul 16, 2010, 8:27 PM CDT for Hancock County, Wright County, Iowa. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2010, 8:27 PM CDT (01:27 UTC)
- Expired
- Jul 16, 2010, 9:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Hancock County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 132 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 8:39 PM CDT | FUNNEL CLOUD | 3 N Renwick, IA | WALL CLOUD AND FUNNEL CLOUD LOWERING AND RAISING. LOOKING NORTHWARD. |
| Jul 16, 8:47 PM CDT | FUNNEL CLOUD | 2 Nw Kanawha, IA | LOCATION ESTIMATED. FUNNEL CLOUDS LOWERING AND RETURING TO CLOUD BETWEEN CORWITH AND KANAWHA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 4:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 2089 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
434
WFUS53 KDMX 170127
TORDMX
IAC081-197-170200-
/O.NEW.KDMX.TO.W.0042.100717T0127Z-100717T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
827 PM CDT FRI JUL 16 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
NORTHERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 900 PM CDT
* AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 13 MILES SOUTHWEST OF BRITT...OR 32 MILES NORTH
OF FORT DODGE...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLARION...BELMOND...KANAWHA...LAKE CORNELIA...CLARION AIRPORT AND
GOODELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IMMEDIATELY SEEK SHELTER IN A BASEMENT...
OR IN AN INTERIOR ROOM OF A REINFORCED BUILDING. STAY AWAY FROM
WINDOWS.
IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4291 9355 4271 9370 4285 9398 4304 9398
4306 9397
TIME...MOT...LOC 0128Z 307DEG 18KT 4293 9392
$$
DONAVON3 follow-up statements
187
WWUS53 KDMX 170136
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
836 PM CDT FRI JUL 16 2010
IAC081-197-170200-
/O.CON.KDMX.TO.W.0042.000000T0000Z-100717T0200Z/
HANCOCK IA-WRIGHT IA-
836 PM CDT FRI JUL 16 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN WRIGHT AND
SOUTHWESTERN HANCOCK COUNTIES UNTIL 900 PM CDT...
AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 13 MILES SOUTH OF BRITT...OR 32 MILES NORTHEAST OF
FORT DODGE...MOVING SOUTHEAST AT 20 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
KANAWHA AROUND 840 PM CDT.
LAKE CORNELIA AROUND 900 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE CLARION
AIRPORT AND GOODELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY
FROM WINDOWS. SPOTTER INDICATED A FUNNEL CLOUD SOUTH OF CORWITH WITH
THIS STORM.
IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4291 9355 4271 9370 4285 9398 4304 9398
4306 9397
TIME...MOT...LOC 0134Z 307DEG 18KT 4291 9389
$$
DONAVON571 WWUS53 KDMX 170150 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 850 PM CDT FRI JUL 16 2010 IAC081-197-170200- /O.CON.KDMX.TO.W.0042.000000T0000Z-100717T0200Z/ HANCOCK IA-WRIGHT IA- 850 PM CDT FRI JUL 16 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN WRIGHT AND SOUTHWESTERN HANCOCK COUNTIES UNTIL 900 PM CDT... AT 849 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD WEST OF KANAWHA. A TORNADO MAY DEVELOP AT ANY TIME. THIS DANGEROUS STORM WAS LOCATED 12 MILES WEST OF BELMOND...OR 33 MILES NORTHEAST OF FORT DODGE...MOVING SOUTHEAST AT 20 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN WRIGHT AND SOUTHWESTERN HANCOCK COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY FROM WINDOWS. IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE LOWEST SPOT AVAILABLE AND COVER YOUR HEAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES. && LAT...LON 4301 9398 4291 9355 4271 9370 4285 9398 TIME...MOT...LOC 0150Z 307DEG 18KT 4290 9382 $$ DONAVON
154 WWUS53 KDMX 170201 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 901 PM CDT FRI JUL 16 2010 IAC081-197-170211- /O.EXP.KDMX.TO.W.0042.000000T0000Z-100717T0200Z/ HANCOCK IA-WRIGHT IA- 901 PM CDT FRI JUL 16 2010 ...THE TORNADO WARNING FOR NORTHERN WRIGHT AND SOUTHWESTERN HANCOCK COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES. LAT...LON 4301 9398 4291 9355 4271 9370 4285 9398 TIME...MOT...LOC 0150Z 307DEG 18KT 4290 9382 $$ DONAVON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jul 16, 6:37 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 16, 6:37 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 637 PM CDT FRI JUL 16 2010 .UPDATE AVIATION DISCUSSION 17/00. .SHORT TERM /TONIGHT/... POSSIBILITY FOR A SHOWER OR THUNDERSTORM THIS EVENING...MAINLY ACROSS THE NORTHERN CWA AS WEAK BOUNDARY SAGGING SOUTHWARD INTO THE AREA WITH A WEAK SHORTWAVE MOVING THROUGH ALOFT. HAVE KEPT SLIGHT CHANCE/CHANCE POPS THROUGH 06Z...BUT LIFT NOT ESPECIALLY GREAT...AND SOUNDINGS SHOW POSSIBILITY OF CAP IN PLACE SO CHANCES ARE SOMEWHAT UNCERTAIN. OTHERWISE MOISTURE PUSHING INTO CWA FROM THE SOUTH/SOUTHWEST WITH DEWPOINTS ALREADY IN THE 70S ACROSS WEST CENTRAL/SOUTHWEST IOWA. THEREFORE KEPT MIN TEMPS UP A BIT TONIGHT...WITH THE INCREASING MOISTURE. MAY SEE SOME LIGHT FOG DEVELOP TONIGHT WITH LIGHT WINDS...AND INCREASING MOISTURE BUT HAVE LEFT ANY MENTION OUT OF THE GRIDS AS DO NOT SEE IF IMPACTING VSBYS TOO MUCH. .LONG TERM.../SATURDAY THROUGH FRIDAY/ UPPER HIGH SETTING UP NEAR THE FOUR CORNERS AREA IN THE SOUTHWEST US KEEPING A NORTHWEST FLOW ALOFT OVER THE UPPER MIDWEST. A PROGRESSIVE SHORTWAVE TROUGH IS EXPECTED TO MOVE THROUGH THE NORTHERN PLAINS ON SATURDAY AND INTO THE UPPER MISSISSIPPI VALLEY SATURDAY EVENING. FIRST CONCERN WILL BE WITH CONVECTION ASSOCIATED WITH A COLD FRONTAL BOUNDARY MOVING THROUGH SOUTHERN MN AND NORTHERN IOWA TOMORROW EVENING. DAY TWO SPC OUTLOOK HIGHLIGHTS SLIGHT THREAT ALONG AND NORTH OF INTERSTATE 80. THE MAIN INSTABILITY AXIS SHOULD SET UP IN THE WARM SECTOR AHEAD OF THE FRONT LATE SATURDAY AFTERNOON ACROSS NORTHWEST IA/SOUTHWEST MN. INITIATION SHOULD BEGIN OVER CENTRAL TO SOUTHWEST MN LATE TOMORROW AFTERNOON AS THE CAP WEAKENS. CAPE VALUES DURING THE AFTERNOON WILL BE CLOSE TO 6000 J/KG AND 0-6 KM SHEAR AROUND 40 KTS. CONVECTION SHOULD EVOLVE INTO A FORWARD PROPAGATING MCS MOVING SOUTHEAST THROUGH IOWA OVERNIGHT INTO SUNDAY MORNING...ALTHOUGH THE SEVERE ACTIVITY SHOULD REMAIN IN THE HIGH THETA-E AIR IN NORTH CENTRAL IOWA WHERE MOISTURE CONVERGENCE REMAINS STRONG. AFTER THE FRONT MOVES THROUGH...HIGHER POPS WILL REMAIN OVER SOUTHERN IOWA ON SUNDAY WHERE WAA/ISENTROPIC LIFT REMAIN FAIRLY STRONG. THIS AREA SHOULD SLOWLY LIFT NORTHWARD ALONG AND AHEAD OF A WARM FRONT DEPICTED BY GFS/ECMWF THROUGH WEDNESDAY. CONDITIONS ARE FAVORABLE FOR CONVECTION THROUGH MOST OF NEXT WEEK...HOWEVER DUE TO UNCERTAINTIES IN TIMING/LOCATION OF CONVECTION WILL KEEP SLIGHT POPS IN THE EXTENDED PERIODS. HIGHEST SHEAR REMAINS NORTH OF CWA...SO CHANCES OF SEVERE WEATHER ARE LOW. EXPECTING CONTINUED WARM TEMPS AND HIGH DEWPOINTS AS MOST OF THE CWA REMAINS IN THE WARM SECTOR WITH OVERALL SOUTHERLY FLOW...SO KEEPING BOTH TEMP/DP AT OR ABOVE GUIDANCE. && .AVIATION... 17/00Z...WEAK TROUGH CONTINUES TO DRIFT SOUTH. INSTABILITY HAS SET UP ALONG THE BOUNDARY...BUT NOT ENOUGH ORGANIZATION TO CAUSE SIGNIFICANT PROBLEMS. ATTM...KMCW LOOKS TO BE MOST IMPACTED THROUGH 03Z WITH SCT -TSRA. KALO MAY SEE SOME ISO SHRA/TSRA IF THE STORMS HOLD TOGETHER...BUT DAYTIME HEATING ENDING SOON. KFOD...KDSM...KOTM WILL REMAIN VFR FOR THE EVENING. CAP BUILDS ON SAT WITH INCREASING HEAT ADVECTING ACROSS THE REGION. NEXT OPPORTUNITY FOR STORMS WILL OCCUR AFT 18/00Z AS STRONG THETAE ADVECTION AND SHORT WAVE COMBINE TO BRING MCS OVER MN AND NORTHERN IA. WILL NEED TO WATCH POTENTIAL FOR STORMS TO OUTFLOW SW INTO THE WARM SECTOR. THIS WILL BE BEYOND THIS FORECAST PERIOD...FROM 18/02Z THROUGH 18/12Z. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY IN EFFECT TOMORROW AFTERNOON TO EARLY EVENING FOR IAZ033-034-044>046-057-058-070- 071-081-082-092-093. && SHORT TERM...BEERENDS LONG TERM...HINSBERGER AVIATION...REV
Hazardous weather outlook, Jul 16, 5:10 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 510 PM CDT FRI JUL 16 2010 IAZ004>007-015>017-023>028-035>038-046>048-059-171000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON- HARDIN-GRUNDY-GREENE-BOONE-STORY-DALLAS- 510 PM CDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH SEVERE THUNDERSTORMS POSSIBLE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY WARM TEMPERATURES AND HIGH HUMIDITY WILL YIELD HEAT INDEX READINGS SATURDAY OF 100 TO 105. SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS NORTHERN IOWA LATE TOMORROW EVENING AND SPREAD ACROSS THE AREA EARLY SUNDAY MORNING. THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY NIGHT. IAZ081-082-092-093-171000- ADAMS-UNION-TAYLOR-RINGGOLD- 510 PM CDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING...SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AFTER MIDNIGHT INTO SUNDAY. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE EARLY IN THE MORNING SUNDAY...ESPECIALLY NORTH OF INTERSTATE 80. CHANCES OF THUNDERSTORMS WILL CONTINUE AT TIMES SUNDAY NIGHT THROUGH THURSDAY. A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY SUNDAY MORNING. IAZ033-034-044-045-057-058-070-071-171000- SAC-CALHOUN-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR- 510 PM CDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH SEVERE THUNDERSTORMS POSSIBLE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS NORTHERN IOWA LATE TOMORROW EVENING INTO SUNDAY MORNING. THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. IAZ039-049-050-060>062-072>075-083>086-094>097-171000- BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION- MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 510 PM CDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING. THE THREAT FOR SEVERE WEATHER IS MARGINAL. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE THREATS WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY WARM TEMPERATURES AND HIGH HUMIDITY WILL YIELD HEAT INDEX READINGS SATURDAY OF 100 TO 105. THERE IS CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. AN ISOLATED SEVERE STORM IS POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE LATE SATURDAY. CHANCES OF THUNDERSTORMS WILL CONTINUE AT TIMES SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY NIGHT INTO SUNDAY MORNING. MJB
In the hours before
Local storm report, Jul 16, 5:53 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
553 PM CDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 5 SSE BUFFALO CENTER 43.33N 93.90W
07/16/2010 E1.00 INCH WINNEBAGO IA TRAINED SPOTTER
&&
BEERENDSLocal storm report, Jul 16, 7:43 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
743 PM CDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 5 WNW FERTILE 43.29N 93.52W
07/16/2010 E1.50 INCH WINNEBAGO IA PUBLIC
A FEW STONES TO THE SIZE OF PING PONG BALLS...MOST HAIL
WAS SMALLER.
&&
RDONAVONLocal storm report, Jul 16, 8:00 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
800 PM CDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL VENTURA 43.13N 93.46W
07/16/2010 E1.00 INCH CERRO GORDO IA ASOS
REPORTED BY THE VENTURA FIRE DEPARTMENT
&&
RDONAVONLocal storm report, Jul 16, 8:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
819 PM CDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM FUNNEL CLOUD 2 NNW CORWITH 43.02N 93.97W
07/16/2010 HANCOCK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED A FUNNEL CLOUD HALF WAY TO THE
GROUND.
&&
RHATTEBEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:06 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 24 min |
| Jul 16, 7:13 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 32 min |
| Jul 16, 7:43 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock | 32 min |
| Jul 16, 8:11 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock | 49 min |
| Jul 16, 8:41 PM CDT | Tornado Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 34 min |
| Jul 16, 8:44 PM CDT | Areal Flood Advisory | DMX | Cerro Gordo, Hancock | 3 hr |
| Jul 16, 9:03 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin | 42 min |
| Jul 16, 9:17 PM CDT | Tornado Warning | DMX | Franklin | 28 min |
| Jul 16, 9:28 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 47 min |
| Jul 16, 9:55 PM CDT | Tornado Warning | DMX | Franklin, Hardin, Wright | 35 min |
| Jul 16, 10:03 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Wright | 42 min |
| Jul 16, 10:42 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 48 min |
| Jul 16, 10:54 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 51 min |
Nearby
Tornado Warnings in Iowa, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.